MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G47710
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G4: pma/510(k) # = k240589.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an unknown procedure, a micropuncture transitionless access set's wire "broke".Upon return and initial evaluation of the device, the wire was elongated and unraveled, starting at the solder joint.There has been no report that the patient required any additional procedures or experienced any adverse effects due to this event.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information: b5, h6 (annexes e & f).Corrected information: h6 (annexes e & f).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 23dec2024.The procedure involved placement of a central line via ultrasound-guided access in the internal jugular vein.Blood return was noted upon insertion of the access needle, prior to advancement of the wire guide.Per the reporter, the wire hit plaque upon insertion into the vessel.A second "kit" was used to successfully complete the procedure.The patient did not require any additional procedures due to this event.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an unknown procedure, a micropuncture transitionless access set's wire "broke".Upon return and initial evaluation of the device, the wire was elongated and unraveled, starting at the solder joint.There has been no report that the patient required any additional procedures or experienced any adverse effects due to this event.Additional information was received 23dec2024.The procedure involved placement of a central line via ultrasound-guided access in the internal jugular vein.Blood return was noted upon insertion of the access needle, prior to advancement of the wire guide.Per the reporter, the wire hit plaque upon insertion into the vessel.A second "kit" was used to successfully complete the procedure.The patient did not require any additional procedures due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The wire was unraveled and elongated, starting at the solder joint.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu cautions ¿when inserting, manipulating or withdrawing a device through an introducer, always maintain introducer position.¿ the ifu also states ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.¿ the ifu cautions ¿withdrawal or manipulation of the distal spring coil portion of the mandril wire guide through a needle tip may result in breakage.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the limited information provided and the results of the investigation, cook has concluded that a component failure, unrelated to manufacturing or design deficiencies, contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20924383
Report Number1820334-2024-01642
Device Sequence Number5055828
Product Code DYB
UDI-Device Identifier00827002477100
UDI-Public(01)00827002477100(17)270926(10)16267800
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG47710
Device Catalogue NumberMPIS-501-MKDT-PMG-SST
Device Lot Number16267800
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2024
Supplement Date Received by Manufacturer12/23/2024
04/23/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date01/10/2025
05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown